Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 6, 2021, 9:13 PM CDT for Barton County, Ellsworth County, Lincoln County, Kansas. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2021, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 6, 2021, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 9:22 PM CDT | HAIL 0.75 | 3 E Great Bend, KS | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 6, 9:30 PM CDT | HAIL 0.75 | 2 Ene Great Bend, KS | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 6, 9:45 PM CDT | HAIL 1.5 | 6 Sse Great Bend, KS | |
| Apr 6, 9:49 PM CDT | HAIL 1 | 6 E Great Bend, KS | |
| Apr 6, 10:03 PM CDT | HAIL 1 | 1 E Great Bend, KS | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 6, 10:15 PM CDT | HAIL 1 | 1 N Great Bend, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WWUS83 KICT 070213
SPSICT
Special Weather Statement
National Weather Service Wichita KS
913 PM CDT Tue Apr 6 2021
KSZ032-033-047>050-070315-
Ellsworth KS-Rice KS-Russell KS-Lincoln KS-Barton KS-Saline KS-
913 PM CDT Tue Apr 6 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Ellsworth County in central Kansas...
Northwestern Rice County in central Kansas...
Southeastern Russell County in central Kansas...
Lincoln County in central Kansas...
Barton County in central Kansas...
Northwestern Saline County in central Kansas...
* Until 1015 PM CDT.
* At 912 PM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near Ada to 5 miles southwest of Great Bend...and
moving south at 5 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Great Bend, Ellsworth, Hoisington, Ellinwood, Wilson, Claflin,
Kanopolis, Lincoln, Chase, Holyrood, Bushton, Geneseo, Pawnee Rock,
Beverly, Lorraine, Raymond, Barnard, Glendale, Frederick and Great
Bend Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until 200 AM CDT for central Kansas.
LAT...LON 3922 9812 3922 9793 3896 9793 3896 9771
3825 9842 3826 9903 3827 9903
TIME...MOT...LOC 0213Z 359DEG 3KT 3919 9792 3829 9885
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:32 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 6, 6:32 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 632 PM CDT Tue Apr 6 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 302 PM CDT Tue Apr 6 2021 Main surface low continues to make progress into SW Neb at this time, with cold front pushing across NW KS, with a trailing dryline currently located across wrn KS. As the late afternoon progresses, short range solutions show the NW KS cold front surging SE as the dryline surges east. Think the combination of the two boundaries will be on the western doorstep of the forecast area by early this evening. The main question will be where strong/severe thunderstorm development will occur, given the increasing convergence along the boundaries and increasing steep lapse rates expected. Latest sounding data still shows a fairly stout cap across the area, with cap expected to erode as the front approaches and lift increases. Original thinking was that central KS would have the best chance to erode the cap for storm development, early this evening, near the triple point of the cold front and dryline intersection. But some of the hi-rez cam solutions now seem to be bringing the triple point further south, and develop some convection as far south as Pratt and near Great Bend. Timing still looks consistent with initial development probably holding off until closer to 5-7pm (22-00z). Modest deep layer shear and veer/back/veer shear profile should make for a messy storm mode, but could see a few discrete storms initially, so hail size should be limited to less than half dollars, with 60-70 mph winds possible as well given dry mid-levels. Largest hail threat should be with initial activity when potential for discrete storm mode is highest. But expect strong/severe storm mode to become more of a 60-70 mph wind threat as the storms congeal into storm clusters. Overall tornado threat should remain on the minimal (non zero) side given marginal LCLs, modest deep layer shear, and mixed storm mode. However, a weak/brief tornado cannot be completely ruled out before 9 PM given strengthening low-level jet and corresponding enlarging/looping low-level hodograph. For the overnight hours, expect the main dryline/cold front to sweep eastward, with a forward propagating area of showers/storms moving east into the western Missouri by early Wed morning. On the backside of the front, expect chilly and blustery winds from the W- NW going into Wed morning. Also as Wed morning progresses, expect to see wrap around showers on the W-NW side of the main surface low to rotate SE across most of central into south central KS for the daytime hours, as the main upper level shortwave leads to very steep lapse rates. There is some elevated instability as the wraparound showers move south, so could see a few embedded rumbles of thunder during max heating. Have expanded pops further south for Wed afternoon (closer to the Conshort), for this chance. Ketcham .LONG TERM...(Thursday through Tuesday) Issued at 302 PM CDT Tue Apr 6 2021 NW mid-upper flow will dominate the weather pattern for the end of the week with dry conditions and seasonal temperatures as downslope flow kicks in. Latest GFS and ECMWF do show a shortwave dropping south in the NW flow for Fri, which will lead to a dry cold front/wind shift pushing southeast across the area for Friday afternoon. Moisture appears to be limited to most areas, but will leave in a small pop for SE KS for Fri evening in case some low level moisture can make it back into KS. Rest of the weekend looks dry and seasonal, as NW flow and weak ridging moves across the region. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 626 PM CDT Tue Apr 6 2021 A cluster of storms has developed across central Kansas along the intersection of the cold front and dryline. Areas most likely to be impacted will be KRSL-KGBD as the storms lift rapidly north and east across the area this evening. We could see some wind gusts to around 50 knots along with large hail as the storms move toward KRSL through 02Z. Other storms may develop along the front through the night although there remains some capping concerns across southern Kansas. More widespread MVFR cigs are anticipated in the wake of the front which will spread across the region late tonight and into the day on Wed with IFR cigs also developing. Showers will remain possible through the day on Wed, especially across central KS as the mid/upper trough moves slowly across the are with northwest winds of 25 to 25 knots anticipated across much of central and south central KS. && .FIRE WEATHER... Issued at 302 PM CDT Tue Apr 6 2021 Windy conditions are expected for this evening ahead of a strong cold front expected to sweep across the area tonight with gusts of 35-45 mph likely. Humidity levels will increase, but the strength of the wind will elevate fire concerns some, especially with any lingering fires from the past few days. Expect scattered showers and storms tonight, and again on Wednesday afternoon. Expect a wind shift to the west and northwest early on Wednesday, with a blustery day expected, with wind gusts to 30-35 mph, but chances of showers on Wednesday will keep the grassland fire danger in the high category. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 47 51 43 72 / 70 60 40 0 Hutchinson 45 48 41 70 / 70 80 40 0 Newton 46 49 42 69 / 60 70 50 0 ElDorado 49 53 43 70 / 60 50 50 0 Winfield-KWLD 50 55 43 72 / 50 30 30 0 Russell 41 48 38 71 / 60 80 20 0 Great Bend 42 50 39 71 / 60 70 10 0 Salina 46 48 41 69 / 70 80 50 10 McPherson 45 48 41 69 / 70 80 40 0 Coffeyville 57 63 44 70 / 60 60 40 0 Chanute 57 61 45 68 / 70 50 40 10 Iola 57 62 44 66 / 70 60 50 10 Parsons-KPPF 57 61 45 69 / 70 50 40 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for KSZ032-033-047>053- 067>071-082-083-091>096-098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 6, 3:27 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 327 PM CDT Tue Apr 6 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 327 PM CDT Tue Apr 6 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated to scattered thunderstorms, some of which could be severe, are possible late this afternoon through tonight, especially for areas west of Salina to Wichita line. Wind gusts up to 65 mph and hail up to half dollar size will be possible with the strongest storms. Prior to any thunderstorm development, strong south winds will gust to 45 mph through early this evening. Please see the Wind Advisory for additional details. These strong winds will also elevate the Grassland Fire Danger Index into the Very High category for much of the area this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds may reach 35 to 40 mph on Wednesday, especially across central Kansas. Showers and a few embedded thunderstorms are possible on Wednesday afternoon. Pea size hail is the main concern if a thunderstorm can develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or tonight, especially for areas west of Interstate 135. As always, any reports of damaging winds or large hail are appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict RM/Ketcham
In the hours before
Special weather statement, Apr 6, 8:28 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Wichita KS 828 PM CDT Tue Apr 6 2021 KSZ032-070200- Russell KS- 828 PM CDT Tue Apr 6 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Russell County in central Kansas... * Until 900 PM CDT. * At 826 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 11 miles southwest of Luray, or 11 miles north of Russell...moving northeast at 25 mph. * Hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Lucas, Gorham, Luray, Paradise and Waldo. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3914 9903 3913 9848 3906 9848 3885 9904 TIME...MOT...LOC 0128Z 229DEG 21KT 3905 9888 METZGER
Local storm report, Apr 6, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 NNW PAWNEE ROCK 38.29N 98.99W
04/06/2021 E1.25 INCH BARTON KS PUBLIC
SLIGHTLY LARGER THAN QUARTERS.
&&
MWMLocal storm report, Apr 6, 8:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 3 NNW PAWNEE ROCK 38.30N 99.00W
04/06/2021 E1.00 INCH BARTON KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&Local storm report, Apr 6, 8:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 1 E SYLVAN GROVE 39.01N 98.37W
04/06/2021 E60 MPH LINCOLN KS FIRE DEPT/RESCUE
&&
MWMSpecial weather statement, Apr 6, 9:03 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Wichita KS 903 PM CDT Tue Apr 6 2021 KSZ049-070300- Saline KS- 903 PM CDT Tue Apr 6 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Saline County in central Kansas... * Until 1000 PM CDT. * At 902 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles south of Beverly, or 11 miles southeast of Lincoln...moving east at 35 mph. * Wind gusts up to 50 mph will be possible prior to the storm arriving. * Locations impacted include... Salina, Assaria, Gypsum, Brookville, Smolan, New Cambria, Falun, Glendale, Bridgeport, Salina Airport and Kipp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central Kansas. LAT...LON 3896 9738 3861 9738 3861 9793 3896 9793 TIME...MOT...LOC 0203Z 253DEG 32KT 3893 9800 METZGER
Special weather statement, Apr 6, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
913 PM CDT Tue Apr 6 2021
KSZ032-033-047>050-070315-
Ellsworth KS-Rice KS-Russell KS-Lincoln KS-Barton KS-Saline KS-
913 PM CDT Tue Apr 6 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Ellsworth County in central Kansas...
Northwestern Rice County in central Kansas...
Southeastern Russell County in central Kansas...
Lincoln County in central Kansas...
Barton County in central Kansas...
Northwestern Saline County in central Kansas...
* Until 1015 PM CDT.
* At 912 PM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near Ada to 5 miles southwest of Great Bend...and
moving south at 5 mph.
* Wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Great Bend, Ellsworth, Hoisington, Ellinwood, Wilson, Claflin,
Kanopolis, Lincoln, Chase, Holyrood, Bushton, Geneseo, Pawnee Rock,
Beverly, Lorraine, Raymond, Barnard, Glendale, Frederick and Great
Bend Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas. A Severe Thunderstorm Watch also remains in effect
until 200 AM CDT for central Kansas.
LAT...LON 3922 9812 3922 9793 3896 9793 3896 9771
3825 9842 3826 9903 3827 9903
TIME...MOT...LOC 0213Z 359DEG 3KT 3919 9792 3829 9885
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| Apr 6, 8:09 PM CDT | Special Weather Statement | ICT | Lincoln | 36 min |
| Apr 6, 8:14 PM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Apr 6, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Apr 6, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 45 min |
| Apr 6, 8:28 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Apr 6, 9:03 PM CDT | Special Weather Statement | ICT | Saline | 57 min |
| Apr 6, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 55 min |
| Apr 6, 10:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| Apr 6, 10:25 PM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 35 min |
| Apr 6, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 59 min |
| Apr 6, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 66 min |
| Apr 6, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 40 min |
| Apr 6, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 25 min |
| Apr 6, 11:59 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 61 min |
| Apr 7, 12:23 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Saline | 67 min |
| Apr 7, 12:52 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Reno, Rice, Russell | 17 hr |
| Apr 7, 12:56 AM CDT | Special Weather Statement | ICT | Harper | 64 min |
| Apr 7, 1:15 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 45 min |
| Apr 7, 1:35 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 23 min |
| Apr 7, 1:59 AM CDT | Special Weather Statement | ICT | Chase | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.